| Catalog Number |
0123680 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
| Date of Event |
08/10/2009
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol composix mesh e/x (device #1).Additional emdrs were submitted to represent the two bard/davol sepramesh ip (device #2 & device #3).Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix e/x on (b)(6) 2005 and two sepramesh ip composite on (b)(6) 2009 and (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is alleged that the patient sustained unspecified injuries on (b)(6) 2009.Attorney also alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix e/x on (b)(6) 2005 and two sepramesh ip composite on (b)(6) 2009 and (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is alleged that the patient sustained unspecified injuries on (b)(6) 2009.Attorney also alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2005 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of composix e/x (device 1).Per op notes, ¿a large incisional hernia sac was noted and reduced.A composix e/x (device 1) was placed and sutured.¿ (b)(6) 2009 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with excision of composix e/x (device 1) and implant of sepramesh ip (device 2).Per op notes, ¿the prior mesh (device 1) was noted and transected entirely.Adhesiolysis were performed.The hernia sac was noted and reduced.A sepramesh ip (device 2) was placed and sutured.¿ (b)(6) 2011 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of sepramesh ip (device 3).Per op notes, ¿previous scar was excised.The hernia sac was noted and dissected free.Minimal adhesions were lysed.The prior mesh (device 2) noted intact.A sepramesh ip (device 3) was placed and sutured.¿.
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the bard/davol - composix e/x (device 1).Additional supplemental emdr's were submitted to represent the sepramesh ip (device 2), sepramesh ip (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.